Alert archive / New York / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 6, NWS Buffalo, NY
NWS Buffalo, NY issued this severe thunderstorm warning at May 26, 2010, 8:43 PM EDT for Jefferson County, Oswego County, New York. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2010, 8:43 PM EDT (00:43 UTC)
- Expired
- May 26, 2010, 9:11 PM EDT
- In force
- 28 min
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
Counties Jefferson County, NY, Oswego County, NY
The radar
The Ft Drum radar (KTYX), 40 km from the middle of the area, began a volume at 00:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 0.7 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2726 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 1783 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.3
The text
As transmitted, in the capitals the NWS used until 2016.
412
WUUS51 KBUF 270043
SVRBUF
NYC045-075-270145-
/O.NEW.KBUF.SV.W.0006.100527T0043Z-100527T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
843 PM EDT WED MAY 26 2010
THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN JEFFERSON COUNTY IN CENTRAL NEW YORK
EASTERN OSWEGO COUNTY IN CENTRAL NEW YORK
* UNTIL 945 PM EDT
* AT 839 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
SOUTHWICK BEACH...OR 22 MILES SOUTHWEST OF WATERTOWN...AND MOVING
SOUTHEAST AT 20 MPH.
* SOME LOCATIONS IN THE WARNING INCLUDE...
PULASKI
LAT...LON 4345 7582 4337 7586 4326 7626 4352 7632
4353 7625 4359 7621 4369 7621 4379 7624
4383 7612 4347 7579
TIME...MOT...LOC 0043Z 333DEG 17KT 4370 7617
$$
TJP1 follow-up statement
618
WWUS51 KBUF 270111
SVSBUF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
911 PM EDT WED MAY 26 2010
NYC045-075-270121-
/O.CAN.KBUF.SV.W.0006.000000T0000Z-100527T0145Z/
OSWEGO NY-JEFFERSON NY-
911 PM EDT WED MAY 26 2010
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN JEFFERSON AND
EASTERN OSWEGO COUNTIES IS CANCELLED...
AT 911 PM EDT NATIONAL WEATHER SERVICE RADAR SHOWED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER
SEVERE...THUS THE WARNING HAS BEEN CANCELLED.
LAT...LON 4345 7582 4337 7586 4326 7626 4352 7632
4353 7625 4359 7621 4369 7621 4379 7624
4383 7612 4347 7579
TIME...MOT...LOC 0111Z 333DEG 17KT 4358 7609
$$
TJPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 7:59 PM EDT, 44 minutes earlier.
Area forecast discussion, May 26, 7:59 PM EDT, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 759 PM EDT WED MAY 26 2010 .SYNOPSIS... HIGH PRESSURE WILL REMAIN IN CONTROL OVER MUCH OF THE REGION TONIGHT WITH FAIR WEATHER AND VERY WARM TEMPERATURES CONTINUING. A BACK DOOR COLD FRONT DROPPING SOUTHWEST FROM QUEBEC WILL BRING A CHANCE OF A SHOWER OR THUNDERSTORM TONIGHT ACROSS THE NORTH COUNTRY. THE THREAT WILL SPREAD WESTWARD ACROSS MUCH OF THE REST OF THE REGION DURING THURSDAY AND CONTINUING THURSDAY NIGHT. THE FRONTAL BOUNDARY IS EXPECTED TO BE OVER WESTERN NEW YORK FRIDAY AND WILL KEEP UNSETTLED WEATHER ACROSS AREAS FROM THE FINGER LAKES WESTWARD. && .NEAR TERM /THROUGH THURSDAY/... THROUGH 600 PM...MONITORING STRONG THUNDERSTORMS WHICH TYX RADAR SHOWS JUST OVER THE BORDER IN ONTARIO. THE AREA APPEARS TO BE LARGELY PULSE CONVECTION...SPURRED BY SIGNIFICANT SURFACE INSTABILITY...BUT NOT SUPPORTED BY A WIND FIELD FAVORABLE FOR ORGANIZATION. RADAR TRENDS SUGGEST AREA IS STRUGGLING AS IT ENCOUNTERS THE LAKE BREEZE ACROSS NORTHERN JEFFERSON COUNTY...AND EXPECT THE AREA TO START WEAKENING SOON WITH THE LOWERING SUN ANGLE. WILL CONTINUE TO MONITOR RADAR TRENDS ACROSS THE NORTH COUNTRY OVER THE NEXT COUPLE HOURS. OVER THE REST OF THE REGION THE RIDGE OVER THE AREA WILL BEGIN TO SLOWLY LOSE ITS GRIP ON OUR AREA AS IT RETROGRADES WESTWARD. THIS WILL ALLOW THE BACK DOOR FRONT TO PUSH A BIT FURTHER SOUTH AND WEST INTO THE NORTH COUNTRY BY THURSDAY MORNING. CONVECTIVE POTENTIAL ALONG IT WILL BE MORE LIMITED LATER TONIGHT. FURTHER WEST...EXPECT ANOTHER DRY AND WARM NIGHT...WITH MOST AREAS EXPERIENCING LOWS IN THE LOW TO MID 60S WITH SOME UPPER 50S INTERIOR OF SOUTHERN TIER. ON THURSDAY, THE BACK DOOR COLD FRONT WILL CONTINUE TO WORK SOUTHWESTWARD INTO THE FINGER LKS BY THURSDAY EVENING. SUMMER-LIKE WARMTH WILL CONTINUE THURSDAY BUT IT SHOULD BE SLIGHTLY COOLER THAN WEDNESDAY ACROSS MOST AREAS. THERE WILL BE A GROWING CHANCE OF CONVECTION AS THE ATMOSPHERE DESTABILIZES. THE NAM SHOWS SB CAPES INCREASING TO 1500-3500 J/KG THU AT 18Z WITH LI'S OF -3 TO -9. THE MOST UNSTABLE AREA IS OVER THE FINGER LKS REGION DURG THE AFTERNOON. THE GFS SHOWS THE MOST UNSTABLE AREAS FURTHER EAST OVER THE CATSKILLS AND SOUTHERN ADIRONDACKS THU AFTN WITH CAPES OF 900-3500J/KG AND LI'S OF -1 TO -6. IN ANY EVENT THERE IS A SLGT RISK OF SEVERE WEATHER OVER MOST OF OUR REGION WITH THE BEST THREAT FROM MID DAY ON. HAVE CHC POPS OVER MUCH OF THE REGION WITH ONLY SLGT CHC IN THE FAR WEST. HIGHS THURSDAY SHLD RANGE FROM THE LOW TO MID 80S. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/... BACK DOOR COLD FRONT WILL CONTINUE TO MOVE ACROSS THE AREA FROM NORTHEAST TO SOUTHWEST THURSDAY NIGHT AND FRIDAY...AS SHORT WAVE ENERGY DROPS SOUTHWARD OUT OF CANADA. MODELS IN AGREEMENT THAT MOST OF THE CONVECTION WILL BE FOCUSED FROM THE FINGER LAKES WESTWARD THURSDAY NIGHT AND EARLY FRIDAY...AS DRIER AIR WORKS INTO NORTHERN NEW YORK BEHIND THE FRONT. THOUGH THE FRONT WILL HAVE EASED SOUTH OF THE AREA FRIDAY...INSTABILITY WILL INCREASE DURING THE AFTERNOON WELL INLAND AWAY FROM THE LAKES WITH CAPE VALUES ABOVE 500 J/KG. WILL LIMIT MENTION OF CONVECTION TO AREAS SOUTH OF THE THRUWAY. AS THE COLD FRONT PASSES BY AND THE SHORT WAVE ENERGY DROPS TO OUR SOUTH...ANY LEFTOVER PRECIPITATION WILL COME TO AN END EARLY FRIDAY EVENING...WITH A RETURN TO DRIER BUT COOLER WEATHER FRIDAY NIGHT AND SATURDAY AS HIGH PRESSURE BUILDS DOWN INTO THE REGION. TEMPERATURES BOTH FRIDAY AND SATURDAY WILL BE A GOOD 10 TO 15 DEGREES COOLER THAN THURSDAY...GENERALLY IN THE UPPER 60S TO MID 70S. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... SUNDAY THE UPPER LEVEL RIDGE OVER THE CENTRAL PLAINS WILL ADVANCE AGAIN OVER THE EASTERN GREAT LAKES. SUBSIDENCE FROM THIS RIDGE ALONG WITH SFC HIGH PRESSURE WILL LEAD TO A MOSTLY SUNNY DAY. 00Z ECMWF IS SLIGHTLY COOLER AT 850 THAN THE 12Z RUN OF THE GFS. TOOK A SPLIT OF THESE TWO MODELS WHICH WOULD GIVE 850S AROUND 13-14C THAT WOULD LEAD TO AFTERNOON HIGHS AROUND 80. THE SUITE OF 12Z GFS...GGEM AND GFS ENSEMBLE MEMBERS ALL BRING A SHORT WAVE IN THE UPPER LEVEL FLOW ACROSS THE CWA AREA MONDAY FROM THE OHIO VALLEY...WITH A WEAK COLD FRONT PASSING MONDAY EVENING FROM WEST TO EAST. WITH MOISTURE INCREASING THROUGH THE DAY...AND GOOD INSTABILITY THUNDERSTORMS WILL LIKELY FORM FIRST MONDAY AFTERNOON ACROSS THE WEST AND THEN ACROSS THE ENTIRE CWA AREA MONDAY EVENING. THE OUTLIER FOR MONDAY WOULD BE THE 00Z ECMWF...WHICH IS A LITTLE SLOWER WITH THE PASSAGE OF THE WEAK COLD FRONT. TEMPERATURES MONDAY WILL LIKELY BE A DEGREE OR TWO WARMER WITH AN INCREASING SOUTHWESTERLY FLOW...WITH SEVERAL DEGREES WARMER ACROSS THE EASTERN LAKE ONTARIO REGION WHERE MORE SUNSHINE IS FORECASTED. A FEW SHOWERS AND THUNDERSTORMS WILL LINGER TUESDAY MAINLY ACROSS THE EASTERN LAKE ONTARIO REGION AND POINTS EASTWARD. TEMPERATURES TUESDAY WILL NOT BE AS WARM AND WILL AVERAGE CLOSE TO NORMAL AS ANOTHER SFC HIGH PRESSURE BEHIND THE WEAK COLD FRONT ADVANCES TOWARDS THE REGION FROM THE WESTERN GREAT LAKES TUESDAY AND TUESDAY NIGHT. THE 00Z ECMWF BRINGS ANOTHER SHORT WAVE WITH SHOWERS AND THUNDERSTORMS TOWARDS THE REGION ON WEDNESDAY, WHILE THE 12Z GFS MAINTAINS A DRY FORECAST. FOR NOW WILL LEAVE ANY MENTION OF SHOWERS OUT OF THE GRIDS. && .AVIATION /00Z THURSDAY THROUGH MONDAY/... BUF/IAG/ROC...VFR CONDITIONS EXPECTED OVERNIGHT. THERE IS A SLIGHT CHANCE OF RADIATION FOG TONIGHT...BUT CONFIDENCE IS BELOW THRESHOLD TO MENTION IN THE TAFS. OTHERWISE...VFR LIKELY PREDOMINANT ON THURSDAY...WITH CHANCE OF AFTERNOON THUNDERSTORMS AS A COLD FRONT BACKS IN FROM THE EAST. IAG APPEARS IN THE CONVERGENCE ZONE BETWEEN THE TWO LAKE BREEZES SO CARRY A VCTS THERE...BUT NOT AT BUF/ROC. JHW...VFR CONDITIONS TONIGHT AND THURSDAY...EXCEPT FOR A CHANCE OF RADIATION FOG TONIGHT. AFTERNOON CROSSOVER TEMPS COMPARED TO FORECAST LOWS SUGGESTS POTENTIAL IS NEAR OR LESS THAN LAST NIGHT...WITH LAST NIGHT ONLY RESULTING IN A BRIEF PERIOD OF MVFR VSBY. EXPECT SIMILAR TONIGHT. ART...TSTMS IN THE AREA INTO THIS EVENING...WITH PULSE CONVECTION VERY SPOTTY AND HARD TO TIME MUCH IN ADVANCE. DO EXPECT THIS ACTIVITY TO WEAKEN AND SHIFT EAST...WITH DIMINISHING CHANCES FOR THUNDERSTORMS BY MID TO LATE EVENING. FOR NOW...DOWNPLAY FOG GIVEN THE HIGH CLOUDS IN PLACE...BUT MAY HAVE TO TREND MORE PESSIMISTIC IF SHOWERS DO MAKE IT IN. OUTLOOK... THURSDAY NIGHT...VFR. CHANCE OF SHOWERS AND THUNDERSTORMS. FRIDAY...MAINLY VFR WITH SCATTERED SHOWERS/THUNDERSTORMS. SATURDAY THROUGH MONDAY...VFR. && .MARINE... NO MARINE HEADLINES ARE EXPECTED THROUGH FRIDAY. WINDS AND WAVES ARE EXPECTED TO BE BELOW SMALL CRAFT ADVSRY CRITERIA. SOME STRONG THUNDERSTORMS ARE POSSIBLE THIS EVENING ACROSS THE ST LAW VALLEY AHEAD OF A COLD FRONT DROPPING SOUTH FROM SOUTHERN QUEBEC. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON THURSDAY AFTERNOON OVER LAKE ONTARIO. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...JJP NEAR TERM...APFFEL/JJP SHORT TERM...TMA LONG TERM...THOMAS AVIATION...APFFEL MARINE...JJP
Hazardous weather outlook, May 26, 5:03 AM EDT, 15 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 503 AM EDT WED MAY 26 2010 NYZ001>008-010>014-019>021-085-270915- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 503 AM EDT WED MAY 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ANY THUNDERSTORMS THAT DEVELOP THURSDAY HAVE THE POTENTIAL TO REACH SEVERE LIMITS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-270915- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 503 AM EDT WED MAY 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF SAGE
In the hours before
Special weather statement, May 26, 7:18 PM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
718 PM EDT WED MAY 26 2010
NYZ007-008-270015-
JEFFERSON NY-LEWIS NY-
718 PM EDT WED MAY 26 2010
...STRONG THUNDERSTORM MOVING INTO THE AREA...
* AT 711 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A STRONG THUNDERSTORM CAPABLE OF PRODUCING HAIL...AND STRONG
GUSTY WINDS. THIS STORM WAS LOCATED OVER WEST CENTRAL ST.
LAWRENCE COUNTY...AND MOVING SOUTHEAST AT 20 MPH. THE STORM WILL
CROSS THE JEFFERSON COUNTY BORDER AND APPROACH ANTWERP A LITTLE
AFTER 8 PM.
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
LAT...LON 4424 7549 4414 7526 4413 7523 4410 7520
4397 7553 4435 7576 4435 7574
TJPSpecial weather statement, May 26, 8:37 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
837 PM EDT WED MAY 26 2010
NYZ006-007-270130-
JEFFERSON NY-OSWEGO NY-
837 PM EDT WED MAY 26 2010
...STRONG THUNDERSTORM MOVING INTO THE AREA...
* AT 830 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND STRONG
GUSTY WINDS. THIS STORM WAS LOCATED NEAR STONY POINT...AND
WAS MOVING SOUTHEAST AT 15 MPH. THIS STORM WILL ALSO BE
ACCOMPANIED BY HEAVY RAIN.
LAT...LON 4387 7621 4389 7617 4348 7603 4344 7640
4354 7641 4352 7629 4358 7622 4381 7625
4384 7631 4388 7629 4389 7631 4387 7634
4388 7636 4389 7636 4389 7622
TJPThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 8:31 PM EDT | Special Marine Warning | BUF | 32 min | |
| May 26, 9:09 PM EDT | Special Marine Warning | BUF | 51 min | |
| May 26, 9:58 PM EDT | Special Marine Warning | BUF | 62 min |
Nearby
Severe Thunderstorm Warnings in New York, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.